Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 36, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at May 19, 2011, 3:50 AM CDT for 24 counties in Texas. It took effect at May 19, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2011, 3:50 AM CDT (08:50 UTC)
- In effect from
- May 19, 2011, 12:00 PM CDT
- Expired
- May 19, 2011, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4783 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
900 WWUS84 KLUB 190850 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 350 AM CDT THU MAY 19 2011 TXZ021>044-192200- /O.UPG.KLUB.FW.A.0036.110519T1800Z-110520T0200Z/ /O.NEW.KLUB.FW.W.0036.110519T1700Z-110520T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 350 AM CDT THU MAY 19 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND VERY HIGH TO EXTREME FIRE DANGER FOR THE TEXAS SOUTH PLAINS...ROLLING PLAINS... AND EXTREME SOUTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. THIS REPLACES THE FIRE WEATHER WATCH WHICH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL INCREASE ACROSS THE REGION TODAY TO 20 TO 30 MPH WITH RELATIVE HUMIDITY FALLING TO 10 TO 15 PERCENT AS A POTENT UPPER LEVEL LOW PRESSURE TROUGH EDGES CLOSER TO THE AREA. EXTREME FIRE DANGER WILL CONTINUE WITH ABOVE NORMAL TEMPERATURES AND DROUGHT CONDITIONS ACROSS THE REGION. THESE CONDITIONS WILL CREATE A SITUATION FAVORABLE FOR RAPIDLY SPREADING WILD-FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
399 WWUS84 KLUB 200206 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 906 PM CDT THU MAY 19 2011 TXZ021>044-200315- /O.EXP.KLUB.FW.W.0036.000000T0000Z-110520T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 906 PM CDT THU MAY 19 2011 ...THE RED FLAG WARNING HAS EXPIRED THIS EVENING... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WIND SPEEDS HAVE DROPPED BELOW 20 MPH THIS EVENING...AND WILL CONTINUE TO DECLINE A BIT THROUGHOUT THE NIGHT. AS A RESULT...HAVE ALLOWED THE RED FLAG WARNING TO EXPIRE.. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 18, 11:57 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, May 18, 11:57 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1157 PM CDT WED MAY 18 2011 .AVIATION... GENERALLY LIGHT SOUTHWEST WINDS TONIGHT WILL BECOME BREEZY THURSDAY AFTERNOON...WITH PERHAPS LOCALIZED BLDU PARTICULARLY AT KLBB. WIND SPEEDS WILL DECLINE A FEW HOURS AFTER SUNSET. OTHERWISE...VFR CRITERIA WILL PREVAIL. && PREV DISCUSSION... /ISSUED 346 PM CDT WED MAY 18 2011/ SHORT TERM... SOUTHWEST WINDS ON THE SRN FLANK OF A SFC TROUGH EXTENDING FROM NE NM INTO THE SE TX PANHANDLE HAVE PUSHED ALL THE MOISTURE EAST OF THE FA THIS AFTERNOON...WITH THE DRYLINE RUNNING FROM ABOUT WEATHERFORD OK...SE TO LAWTON...SSWD TO ABILENE. WIND SPEEDS SO FAR ARE NOT QUITE AS STRONG AS ANTICIPATED BUT A MID-LVL WIND MAX APPROACHING FROM THE WEST LATE THIS AFTN SHOULD RAMP UP THE SFC WINDS A BIT OVER THE NEXT FEW HOURS BEFORE THEY RELAX LATER THIS EVENING. OVERNIGHT....THE SFC LOW WILL SLOWLY MIGRATE EWD FROM NE NM ACROSS THE NRN TX PANHANDLE WHILE THE DRYLINE WILL RETREAT WWD BACK INTO THE FAR SE ROLLING PLAINS BY AROUND MIDNIGHT. A WEAK SHORTWAVE ROTATING AROUND THE UPPER LOW OVER THE GREAT BASIN WILL PROVIDE SOME WEAK SYNOPTIC-SCALE LIFT OVER WTX THAT MIGHT BE SUFFICIENT FOR SOME TSTM ACTIVITY TO DEVELOP ALONG THE DRYLINE AFTER MIDNIGHT. THIS IS MORE LIKELY TO DEVELOP JUST SE OF THE FA BUT WE WILL HOLD ON TO A SLIGHT CHANCE ACROSS STONEWALL COUNTY JUST IN CASE. THURSDAY...THE UPPER-LOW WILL MOVE ONLY SLIGHTLY TOWARD THE 4-CORNERS WHILE A STRONG /80+KT/ H5 JETMAX EXTENDS FROM SRN NM INTO SE KS...BRUSHING THE FA. STRONGER DEEP-LAYER SW WINDS WILL SEND THE DRYLINE NEWD AGAIN...ARCING FROM SW KS...THRU WRN OKLA AND INTO NORTH TX....WITH A DEEP DRY AIRMASS OVER OUR FA. IF THE MAV GUIDANCE VERIFIES...WIND SPEEDS COULD APPROACH BORDERLINE ADVISORY LEVELS BUT THIS GUIDANCE HAS BEEN TOO HIGH RECENTLY. WE ROUGHLY SPLIT THE MET/MAV GUIDANCE WHICH RESULTS IN 20 TO 30 MPH SUSTAINED WIND SPEEDS WITH GUSTS INTO THE 40S FOR MOST OF THE AREA BY AFTERNOON. THIS COULD KICK UP SOME AREAS OF BLOWING DUST ON THE CAPROCK AS WELL AS A HIGH FIRE DANGER...DISCUSSED BELOW. TEMPERATURES WILL ONCE AGAIN BE COOLER /70S TO LOWER 80S/ ACROSS OUR NW OWING TO A STRONGER INFLUENCE OF MID-LVL COLD ADVECTION WITH THE TROUGH...WHILE TEMPS IN THE ROLLING PLAINS COULD REACH THE MID 90S WITH SOME HELP FROM STRONG DOWNSLOPE. LONG TERM... OVERVIEW...WELL-DEFINED UPPER CYCLONE PRESENTLY IN THE GREAT BASIN WILL DOMINATE THE FIRST HALF OF THIS FORECAST WINDOW BEFORE ANOTHER SIMILAR SYSTEM CARVES ITSELF OUT BY EARLY NEXT WEEK. WHILE THE MEAN UPPER FLOW LOCALLY WILL BE SOUTHWESTERLY FOR MUCH OF THE TIME...ABSENCE OF A DEFINED AND MORE IMPORTANTLY A MOISTURE-LADEN SUBTROPICAL JET LOOKS TO KEEP MUCH OF THE SOUTH PLAINS LOCKED IN SEVERE TO EXCEPTIONAL DROUGHT. HOWEVER...AT LEAST TWO SEPARATE ATTEMPTS TO CHIP AWAY AT THIS DROUGHT WILL BE MADE PRIMARILY OFF THE CAPROCK. THURSDAY NIGHT AND FRIDAY...CONFIDENCE IS MOUNTING THAT THE DRYLINE WILL RETREAT SUFFICIENTLY FAR WEST THU NIGHT AHEAD OF THE IMPENDING UPPER TROUGH AXIS. NAM SEEMS UNUSUALLY RELUCTANT TO PULL THE DRYLINE WEST IN THIS PATTERN...SO WE WILL CONTINUE TO SIDE WITH THE GFS AND ECMWF BY FAVORING PRECIP CHANCES IN THE ROLLING PLAINS LATE THU NIGHT WHERE A REASONABLY STRONG NOCTURNAL LLJ WILL AID IN MOIST ASCENT AND CONVERGENCE. POTENTIAL FOR TRAINING CONVECTION AND HENCE RESPECTABLE RAIN AMOUNTS REMAIN INTACT AS THE STEERING FLOW GRADUALLY PARALLELS THE DRYLINE. WHILE LAPSE RATES ALOFT DO NOT APPEAR PARTICULARLY STEEP...OVERALL REGIME SUGGESTS A NON-ZERO THREAT FOR SOME HAIL GIVEN SUFFICIENT ELEVATED CAPE. UPPER TROUGH AXIS THEN SWINGS THROUGH DURING THE DAY FRIDAY SENDING THE DRYLINE AND ANY REMNANT STORMS PACKING FOR NWRN TX AND WRN OK. GRADIENT WINDS BEHIND THIS DRYLINE DO NOT APPEAR TO HAVE MUCH BITE DESPITE THE UNUSUALLY BREEZY VALUES STILL PROGGED BY MAV GUIDANCE. IT SHOULD BE NOTED THAT THE MAV HAS CONSISTENTLY BEEN TOO HIGH WITH WINDS AS OF LATE AND AS SUCH WE WILL FAVOR THE LIGHTER MET VALUES. WEEKEND INTO NEXT WEEK...CONFIDENCE REMAINS HIGH REGARDING THE LARGE-SCALE PATTERN THIS PERIOD. BROAD CYCLONIC UPPER FLOW STARTS THE WEEKEND SOUTH OF THE DECAYING CYCLONE IN THE NRN PLAINS. MOISTURE RETURN UNFOLDS SAT NIGHT AS THE DRYLINE WORKS WEST UNDER BACKING WINDS...BUT PROGGED CONVECTIVE SIGNALS BY SUNDAY ARE MIXED AS THIS DRYLINE EITHER LINGERS IN OUR ERN ZONES OR JUST OUTSIDE THE DOMAIN. WILL RETAIN SLIGHT CHANCE POPS SUN AFTN OFF THE CAPROCK TO CAPTURE THIS WINDOW OF SOLUTIONS WHILE REMAINING PERIODS THEREAFTER ARE TOO UNCERTAIN GIVEN PROLONGED DRY SWLY FLOW ALOFT AND A MEAN SURFACE LOW POSITION EXPECTED ACROSS SWRN KANSAS INSTEAD OF FARTHER WEST INTO COLORADO. PATTERN OVERALL FAVORS MORE DROUGHT INSTEAD OF MOIST CONVECTION DURING WHAT IS NORMALLY ONE OF OUR WETTEST MONTHS. FIRE WEATHER... SPORADIC RED FLAG CONDITIONS ARE OCCURRING ACROSS MUCH OF THE FA...MAINLY SOUTHERN PORTIONS...THIS AFTERNOON. A RED FLAG WARNING CONTINUES UNTIL 9 PM THIS EVENING. ON THURSDAY...WIND SPEEDS WILL LIKELY BE HIGHER AS STRONGER MID-LVL WINDS ADVANCE INTO THE AREA FROM THE WEST. HOWEVER...DESPITE THE DRYLINE BEGIN LOCATED WELL EAST OF THE AREA...INCREASING MOISTURE WILL BE CAUGHT UP IN THE MID-LVL FLOW...SOME OF WHICH WILL BE MIXED DOWN TO THE SFC WITH THE WINDS. AT THIS TIME...WE ARE FORECASTING MIN RH VALUES THU AFTERNOON RIGHT AROUND 13-18 PERCENT ACROSS MUCH OF THE AREA. THUS WE DO NOT HAVE THE CONFIDENCE TO UPGRADE THE CURRENT WATCH TO A RED FLAG WARNING AS OF THIS AFTERNOON. ON FRIDAY...AFTER A CHANCE OF WETTING RAINS IN THE EASTERN ROLLING PLAINS LATE THU NIGHT/EARLY FRIDAY MORNING...THE DRYLINE WILL SET UP CAMP EAST OF THE FORECAST AREA PROMOTING WIDESPREAD LOW AFTERNOON RH VALUES AROUND 10 PERCENT. CONFIDENCE IN 20 MPH OR GREATER WINDS AT 20 FEET HOWEVER IS MUCH LESS AS WINDS ALOFT WILL NOT BE PARTICULARLY ROBUST...SO WE HAVE REFRAINED FROM A FIRE WX WATCH AT THIS POINT. ADD TO THIS THE FACT THAT SOME OF OUR GUIDANCE HAS CONSISTENTLY BEEN OVER-FORECASTING WINDS AS OF LATE AND WE WILL CHOOSE TO WAIT FOR FURTHER DATA BEFORE COMMITTING TO A WATCH. AT THE VERY LEAST FRIDAY APPEARS TO BE A SOLID FIRE DANGER STATEMENT DAY SHOULD THE CURRENT STRATEGY PAN OUT. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 48 79 43 76 50 / 0 0 10 0 0 TULIA 50 83 49 82 52 / 0 0 10 10 0 PLAINVIEW 54 84 50 83 53 / 0 0 10 10 0 LEVELLAND 55 84 49 81 52 / 0 0 10 10 0 LUBBOCK 58 86 55 83 54 / 0 0 10 10 0 DENVER CITY 58 83 50 81 52 / 0 0 10 0 0 BROWNFIELD 54 85 51 83 53 / 0 0 10 10 0 CHILDRESS 62 89 60 90 57 / 10 10 20 10 10 SPUR 61 89 58 90 58 / 10 10 20 10 10 ASPERMONT 69 92 65 92 57 / 20 10 30 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 29
Hazardous weather outlook, May 18, 9:09 PM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 909 PM CDT WED MAY 18 2011 TXZ021>044-200215- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 909 PM CDT WED MAY 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FIRE WEATHER WATCH IS IN EFFECT FOR THURSDAY AND MAY BE REQUIRED FRIDAY. AFTER A BRIEF REPRIEVE SATURDAY AND SUNDAY WITH ELEVATED FIRE WEATHER CONCERNS...CRITICAL FIRE WEATHER IS EXPECTED TO RETURN ONCE AGAIN MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT WILDFIRES TO YOUR LOCAL FIRE DEPARTMENT.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.